I had previously posted here and received very kind and helpful answers. It was abt going for bone marrow test when doctor saw indications of something not right in blood work that lead her to think it was Leukemia. Blood test done before going through with bone marrow indicated decrease in WBC to normal. This was a abit of a shock after 6 or so months of high WBC. Anyway I do recall I took 4 extra strength Tylenol in a 4 to 5 hr period up to hour before test. I have read that extra strength Tylenol can reduce WBC. Should i Be concerned of a false result on test? Doctor did not do bone marrow as WBC dropped. I left message for doctor have not heard back yet,. Should I re test sooner than 3 mos.?
Jill, that's really good detective work on your part.
But I can't discover exactly why it happens. If Tylenol suppresses the marrow production of WBCs, then 4-5 hours likely wouldn't be enough time to drop your WBC so much. But if the Tylenol is toxic to WBCs and directly kills them off, then 4-5 hours might possibly be enough time; I don't know, but as a guess that still seems way too fast.
Then there's the matter of how often it occurs in people. If it only happened in, say, 1 out of 1,000 people, then it probably could just be disregarded. But if the effect is common, then maybe you should probably be retested sooner than 3 months.
Also, did you take enough dose of Tylenol to reduce the WBC, or would it take many more tablets over days. If Tylenol was so good at killing WBCs, then it would make for a powerful chemo drug, but Tylenol is not used as such.
Also there's this.... If the drug did indeed reduce your WBCs, then you'd have to wait for some (unknown) time to let your system get over the suppression caused by the drug, and rebuild the WBC numbers, before you'd want to take a CBC again. Testing again too soon wouldn't be helpful.
Btw, the last time I'd looked, a person on the U.S. could order a CBC on their own at any time online for about $35. Maybe that's even less than you pay through a doc,
And thanks for what you'd said at the end of your other thread. Sorry I couldn't have been more help here.
Please post back with what you find out from your doc.
Thank you. I am thinking it masked the result but I could be very wrong too. I am waiting for the makers of Tylenol to respond to inquiry. I just read on a few health sites of the possibility. And its not a cure to high WBC ( otherwise we may have a miracle drug here ) its just temp. One site listed a side effect severely decreases WBC on tests. That is what made me concerned. Plus thinking I took 4 of these in a short span Plus I chew them as I cannot swallow pills easily . They then digest faster. Whatever it is we will figure it out. Last thing I have on my mind is the enlarged lymph node near my heart. Doctor told me not to worry. I guess they have to tell you . But then you worry. Thanks again and will keep you up to date.
Definition of "rare" side effect:
"rare means that between one in 1,000 and one in 10,000 people are affected"
very common means that more than one in ten people taking the medicine are likely to have the side effect
common means that between one in ten and one in 100 people are affected
uncommon means that between one in 100 and one in 1,000 people are affected
rare means that between one in 1,000 and one in 10,000 people are affected
very rare means that fewer than one in 10,000people are affected.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.